Tennessee, 2013Flash Flooding and Hail in Tennessee, May 21, 2013
May 21, 2013 · NWS MEG · 4 events in 3 counties and zones
An upper trough and an associated cold front moved into the Lower Mississippi Valley during the evening of May 21st, 2013. Several rounds of showers and thunderstorms developed ahead of the system affecting the Mid-South.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough and an associated cold front moved into the Lower Mississippi Valley during the evening of May 21st, 2013. Several rounds of showers and thunderstorms developed ahead of the system affecting the Mid-South. Some storms became severe producing large hail, damaging winds, and flash flooding. The first round of storms moved through during the morning hours while a second round affected the region during the afternoon into the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 20, 10:35 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, May 20, 10:35 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CDT MON MAY 20 2013
.DISCUSSION...
UPDATED FOR 06Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 836 PM CDT MON MAY 20 2013/
UPDATE...
LINE OF SEVERE THUNDERSTORMS CURRENTLY MOVING THROUGH SOUTHWEST
MISSOURI AND NORTHWEST ARKANSAS SHOULD PUSH INTO RANDOLPH AND
LAWRENCE COUNTIES BETWEEN 10-11 PM CDT. LINE SHOULD WEAKEN SOME BY
THE TIME IT REACHES NORTHEAST ARKANSAS DUE TO THE LOSS OF DAYTIME
HEATING. HOWEVER...THERE WILL STILL MAY BE A FEW STRONG TO SEVERE
THUNDERSTORMS THAT MAY OCCUR. WILL UPDATE TO BUMP UP POPS. UPDATE
WILL BE OUT SHORTLY.
KRM
DISCUSSION... /ISSUED 324 PM CDT MON MAY 20 2013/
TONIGHT THROUGH WEDNESDAY...
FAIRLY DECENT MODEL AGREEMENT THROUGH THE SHORT TERM...WITH JUST
SOME ISSUES RESOLVING THE CONVECTION THAT IS DEVELOPING OFF TO THE
WEST AND HOW IT WILL MOVE THIS WAY TONIGHT...AND AGAIN TOMORROW.
NOT ENOUGH DIFFERENCES TO LOWER FORECAST CONFIDENCE TOO
MUCH...REMAINS ABOVE AVERAGE. RIDGING LOOKS TO CONTINUE TO HOLD ON
THROUGH THE EVENING WITH THE SOUTHERLY FLOW CONTINUING TO PULL
MOIST GULF AIR INTO THE MIDSOUTH. CONVECTION OFF TO THE WEST MAY
ORGANIZE THIS EVENING AND MAKE A RUN AT THE REGION LATE
TONIGHT...PUSHING INTO THE NW HALF OF THE FORECAST AREA...THOUGH
WEAKENING DRAMATICALLY AS IT PUSHES INTO THE RIDGE. LITTLE IF ANY
SEVERE WEATHER THREAT. CLOUDS LEFT BEHIND WILL LIMIT HEATING SOME
AND LIKELY DAMPEN THE ENVIRONMENTS ABILITY TO DESTABILIZE
SUFFICIENTLY FOR SEVERE STORMS. SOME SCTD SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AND INCREASE IN COVERAGE FROM THE
WEST DURING THE LATE AFTERNOON INTO THE EVENING AND
OVERNIGHT...ESPECIALLY AFTER WED 00Z. SEVERE STORM CHANCES SEEM
SMALL DUE TO SOME LIMITING FACTORS SUCH AS THE TIME OF DAY THE
BULK OF THE STORMS WILL REACH THE REGION...MODEST
INSTABILITY...AND NOT TOO IMPRESSIVE LAPSE RATES ACCORDING TO THE
LATEST SOUNDINGS. GUSTY WINDS AND MODERATE TO HEAVY RAINFALL WILL
BE VERY LIKELY. FRONT WILL PUSH THROUGH THE REGION WEDNESDAY WITH
THE SHOWERS AND THUNDERSTORMS EXITING THE AREA BY LATE IN THE DAY
FOR MUCH...IF NOT ALL OF THE REGION. -ABS
THURSDAY THROUGH SUNDAY...
DRIER AND COOLER AIR WILL WORK INTO THE REGION BEHIND THE FRONT AS
SURFACE HIGH NUDGES INTO THE MIDSOUTH. EACH DAY SHOULD BE DRY
THROUGH SUNDAY...WITH SLIGHTLY BELOW NORMAL OR NORMAL TEMPS
THURSDAY THROUGH SATURDAY...AND WARMING SUNDAY WITH A SOUTHERLY
PUSH OF WARMER AND MORE MOIST AIR FROM THE GULF AS RIDGING EXPANDS
ACROSS THE REGION. POSSIBLE RETURN OF DIURNAL SHOWERS AND THUNDERSTORMS
EARLY NEXT WEEK. -ABS
&&
.AVIATION...
06Z TAF CYCLE
A WEAKENING LINE OF SHRAS AND TSRAS WILL PUSH INTO WESTERN PARTS OF THE
MIDSOUTH OVERNIGHT. EXPECT THE LINE TO HOLD TOGETHER AND REACH
KJBR AFT 21/08Z AND GLANCE KMEM AFT 21/10Z. KMKL AND KTUP WILL
REMAIN VFR FOR THE REMAINDER OF THE NIGHT. EXPECT SOME LEFTOVER
SHRAS AND PATCHY MVFR CIGS TUESDAY MORNING. ANY LOWER CONDS WILL
IMPROVE TO VFR BY MIDDAY TUESDAY. EXPECT ANOTHER ROUND OF SHRAS AND
TSRA TO DEVELOP AND START TO IMPACT WESTERN AREAS OF THE MIDSOUTH
LATE TUESDAY AFTN INTO TUESDAY EVENING. ADDED TEMPOS FOR TSRAS AT
KJBR...KMEM AND KMKL FOR TUESDAY EVENING.
SOUTH WINDS AT 6-10 KTS TONIGHT...INCREASING TO 12-14 KTS WITH
HIGHER GUSTS BY TUESDAY AFTN.
SJM
&&
.AVIATION...
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 88 70 83 / 10 30 80 50
MKL 71 85 69 82 / 10 30 70 50
JBR 70 84 66 82 / 60 60 80 30
TUP 70 88 69 82 / 10 20 50 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 20, 11:56 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 AM CDT TUE MAY 21 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1256 AM CDT TUE MAY 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
STRONG TO SEVERE STORMS ARE POSSIBLE OVERNIGHT ACROSS NORTHEAST
ARKANSAS AND THE BOOTHEEL OF MISSOURI. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS FROM ANY THUNDERSTORMS THAT REACH SEVERE
LIMITS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A VERY SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH
OF THE MID SOUTH FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY
NIGHT. THIS AREA WILL INCLUDE ALL OF EASTERN ARKANSAS...THE
MISSOURI BOOTHEEL...ALL OF WEST TENNESSEE...AND NORTHWEST
MISSISSIPPI. MANY LIMITING FACTORS COULD KEEP STORMS FROM BECOMING
STRONG TO SEVERE...BUT THOSE THAT DO BECOME SEVERE WILL BE
CAPABLE OF PRODUCING THE MAIN THREAT OF DAMAGING WINDS. HEAVY
RAINFALL WILL ALSO BE POSSIBLE AS THE AIRMASS WILL REMAIN VERY
MOIST.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY OVERNIGHT SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS. LOW PROBABILITY OF SPOTTER ACTIVATION
FOR MUCH OF THE MID SOUTH FROM LATE TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT.
In the hours before
Special weather statement, May 21, 12:26 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 AM CDT TUE MAY 21 2013
ARZ026>028-035-036-048-210715-
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-
ST. FRANCIS AR-
126 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CDT FOR...
SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 55 MPH WAS LOCATED
FROM 3 MILES WEST OF BAY TO 3 MILES EAST OF PALESTINE AT 126 AM
CDT...MOVING EAST AT 45 MPH.
PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...MISSISSIPPI...POINSETT AND
ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR BAY...CARAWAY...
EARLE...FORREST CITY...HUGHES...KEISER...LAKE CITY...LEPANTO...
MADISON...MARION...MARKED TREE...OSCEOLA...PALESTINE...PARKIN...
TRUMANN...TYRONZA...VILLAGE CREEK STATE PARK...WEST MEMPHIS...WILSON
AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BIG LAKE AND WAPANOCCA LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3544 9071 3584 9068 3582 8994 3540 9006
3547 9007 3548 9011 3540 9018 3538 9018
3541 9011 3538 9007 3531 9011 3529 9017
3525 9013 3503 9022 3504 9029 3502 9031
3496 9026 3491 9027 3491 9116
TIME...MOT...LOC 0626Z 273DEG 38KT 3575 9056 3543 9059
3497 9081Special weather statement, May 21, 12:30 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CDT TUE MAY 21 2013
ARZ009-018-026-028-MOZ113-115-210700-
CLAY AR-CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
130 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 AM CDT FOR...
SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
WESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS TO
50 MPH WAS LOCATED FROM 5 MILES NORTHWEST OF HOLCOMB TO LEACHVILLE
AT 129 AM CDT...MOVING EAST AT 45 MPH.
PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND
PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...
KENNETT...LEACHVILLE...MANILA...MARMADUKE...MONETTE...PARAGOULD...
PIGGOTT...RECTOR...SENATH AND STEELE...SHOULD MONITOR THIS STORM
CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3639 8996 3639 8976 3641 8974 3583 8989
3584 9056 3632 9055 3648 8995
TIME...MOT...LOC 0629Z 282DEG 38KT 3646 9006 3592 9028Local storm report, May 21, 12:35 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
135 AM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST JONESBORO 35.82N 90.69W
05/21/2013 M60 MPH CRAIGHEAD AR ASOS
&&
CJCSpecial weather statement, May 21, 12:53 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
153 AM CDT TUE MAY 21 2013
ARZ036-049-058-MSZ007-210745-
CRITTENDEN AR-LEE AR-PHILLIPS AR-TUNICA MS-
153 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 AM CDT FOR...
EXTREME SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 55 MPH WAS LOCATED
FROM 5 MILES EAST OF HAYNES TO 14 MILES WEST OF MARVELL AT 154 AM
CDT...MOVING EAST AT 45 MPH.
PEOPLE IN CRITTENDEN...LEE...PHILLIPS AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR HELENA...MARIANNA...MARVELL...ST FRANCIS NATIONAL PARK
AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES HORSESHOE LAKE AND MIDWAY LAKE.
&&
LAT...LON 3466 9106 3491 9079 3491 9064 3488 9031
3486 9031 3486 9028 3461 9033 3451 9058
3447 9106
TIME...MOT...LOC 0654Z 269DEG 37KT 3490 9066 3449 9110Special weather statement, May 21, 1:17 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
217 AM CDT TUE MAY 21 2013
ARZ028-MOZ115-TNZ001-002-019-048-210800-
MISSISSIPPI AR-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN-OBION TN-
217 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
PEA SIZE HAIL AND WINDS TO 50 MPH WAS LOCATED FROM 11 MILES
NORTHWEST OF TIPTONVILLE TO 5 MILES SOUTH OF BLYTHEVILLE AT 217 AM
CDT...MOVING EAST AT 35 MPH.
PEOPLE IN DYER...LAKE...LAUDERDALE...MISSISSIPPI...OBION AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARUTHERSVILLE...
DYERSBURG...GOSNELL...HAYTI...REELFOOT LAKE STATE PARK AND STEELE...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES REELFOOT LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3651 8906 3623 8915 3588 8943 3589 9006
3600 8999 3600 8996 3639 8978 3643 8973
3640 8968 3641 8960 3635 8953 3638 8952
3643 8955 3646 8953 3650 8954 3650 8949
3646 8946 3650 8941 3651 8936
TIME...MOT...LOC 0717Z 270DEG 32KT 3650 8959 3623 8970
3586 8989Special weather statement, May 21, 1:19 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 AM CDT TUE MAY 21 2013
ARZ036-049-MSZ001-007-008-012-210800-
CRITTENDEN AR-LEE AR-TUNICA MS-TATE MS-PANOLA MS-DE SOTO MS-
219 AM CDT TUE MAY 21 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS UP TO 55 MPH WAS
LOCATED FROM 10 MILES NORTHEAST OF LAKE CORMORANT TO 12 MILES WEST
OF DUBBS AT 219 AM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CRITTENDEN...DESOTO...LEE...PANOLA...TATE AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...OLIVE BRANCH AND
SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...HORN LAKE...HORSESHOE
LAKE...LAKE MCKELLAR...MIDWAY LAKE AND ROBCO LAKE.
&&
LAT...LON 3460 9058 3493 9036 3497 8974 3439 8984
3444 9009 3428 9015 3445 9011 3445 9016
3434 9019 3445 9016 3446 9020 3451 9020
3451 9030 3445 9029 3449 9032 3453 9054
TIME...MOT...LOC 0719Z 283DEG 34KT 3502 9008 3481 9019
3453 9053Event by event
2 flash flood, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Tipton
- When
- May 21, 1:30 AM CST to 1:40 AM CST
- Where
- Tipton County, Burlison to 1.09 mi S of Burlison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.570, -89.780
Straight line winds tore off half of a barn roof and produced minor shingle damage to a couple of homes near Burlison. A tree was also knocked down in the area.
Hail, Shelby
- When
- May 21, 4:30 PM CST to 4:40 PM CST
- Where
- Shelby County, 4.17 mi N of Collierville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.109, -89.658
Quarter size hail fell at the intersection of Collierville-Arlington Road and Raleigh-Lagrange Road, north of Collierville.
Flash Flood, Shelby
- When
- May 21, 5:04 PM CST to 10:00 PM CST
- Where
- Shelby County, 1.51 mi N of Mallory to 1.32 mi SE of Woodstock
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 35.122, -90.073
Heavy rain produced flash flooding over much of Shelby County. Memphis International Airport received 4.8 inches of rain over a span of a couple of hours. Interstate 55 near 3rd Street near Downtown Memphis was closed as a result of the flooding. Flooding was also reported near Macon Road and Houston Levee Road in Cordova, Brunswick Road and Old Brownsville Road in Northern Shelby County. Two people were trapped in a flooded car at Lamar and East Shelby Drive.
Flash Flood, Fayette
- When
- May 21, 5:04 PM CST to 10:00 PM CST
- Where
- Fayette County, 2.49 mi NNW of Hickory Withe to 2.77 mi NW of Hickory Withe
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.285, -89.611
Heavy rain produced flash flooding over portions of Northwest Fayette County. The intersection of Hwy 196 and Orr Road was flooded as a result.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 21, 20131 death · $60,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Texas, May 21, 2013$876,000 · 1.25 in hail · 36 events
- Hail and Damaging Winds in Tennessee, May 21, 20131 injured · $414,000 · 1 in hail · 31 events
- Flash Flooding and Hail in Mississippi, May 21, 2013$1.1 million · 1 in hail · 7 events
- Flooding in Iowa, May 21 to 26, 2013$1.0 million · 3 events
- Tornadoes and Damaging Winds in Indiana, May 21, 2013$230,000 · EF0 · 31 events
- Damaging Winds in Mississippi, May 21, 2013$220,000 · 60 kt wind · 18 events
- Hail and Damaging Winds in New York, May 21, 2013$84,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in New York, May 21, 2013$163,000 · 2 in hail · 21 events
- Flash Flooding and Hail in Tennessee, May 21, 2013$81,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Kentucky, May 21, 2013$2,000 · 1 in hail · 54 events
- Damaging Winds in Louisiana, May 21, 2013$45,000 · 55 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456242, 456284, 456265, 456266.